MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL DOUBLE LUMEN; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL DOUBLE LUMEN; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-35L
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event problem and evaluation codes: updated.Device evaluation: the device was returned for investigation.A visual inspection was performed.Visual inspection results: the tip of the tube is bent, thus the failure mode reported is confirmed.The customer stated problem was duplicated.A non conformance report was created in order to perform a complete cause analysis for the failure mode reported, which identified two causal factors as main contributors that cause an impact on the curvature of the tube tip: 1-method: bending tube tip method not clear.2-measurement: manufacturing procedure is not clear in which cavity from the gauge use to confirm the tube tip by the production operator according to the part number (one gauge for all tube sizes).The cause of the reported problem was traced to the manufacturing process.A dhr (device history review) was performed and no problems or issues were identified during this dhr review.
 
Event or Problem Description
It was reported that the curvature of 35 fr left dlt not conforming to standard.In final position of dlt bronchial current pointing downward instead of to the left.

Brand Name
PORTEX ENDOBRONCHIAL DOUBLE LUMEN
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
teletech park 01-23/25
minneapolis, MN 55442
MDR Report Key15778539
Report Number3012307300-2022-27050
Device Sequence Number5096729
Product Code CBI
UDI-Device Identifier15019315058615
UDI-Public15019315058615
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model Number198-35L
Device Catalogue Number198-35L
Device Lot Number3977828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown